Numerical solution of navier-stokes equations for two- dimensional viscous compressible flows

Kumar, Sunil C (1989) Numerical solution of navier-stokes equations for two- dimensional viscous compressible flows. AIAA Journal, Vol. 2 (7). pp. 843-844. ISSN 0001-1452

[img] PDF
3013.pdf
Restricted to Registered users only

Download (624kB)
Official URL: http://www.aiaa.org

Abstract

A nodal-point, finite-volume space discretization of viscous fluxes in compressible Navier-Stokes equations is presented. To advance the solution in time, an explicit five-stage Runge-Kutta scheme has been used. To accelerate the rate of convergence to steady state, local time stepping, residual averaging, and enthalpy damping have been employed. The scheme has been evaluated by solving laminar flow over a semi-infinite flat plate and an NACA 0012 air foil using thin-layer approximation. It has been observed here that fourth-order artificial dissipation is sufficient for numerical stability. The results have been compared with available theoretical and numerical solutions.

Item Type: Article
Additional Information: Copyright for this article belongs to AIAA
Uncontrolled Keywords: Compressible flow;Finite volume method;Laminar flow airfoils;Navier-stokes equation;Two dimensional flow; Viscous flow;Computational grids;Numerical stability; Runge-Kutta method;Skin friction
Subjects: ENGINEERING > Fluid Mechanics and Thermodynamics
AERONAUTICS > Aerodynamics
Depositing User: Users 114 not found.
Date Deposited: 04 Mar 2010
Last Modified: 24 May 2010 04:21
URI: http://nal-ir.nal.res.in/id/eprint/3013

Actions (login required)

View Item View Item